Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

What causes episodes of burning pain in the upper abdomen and stomach?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1553 Questions
Question
I have had couple of episodes of burning pain in the upper abdomen right under my breasts radiating down to my stomach. No stomach issues. I have a floating hiatal hernia and am aware of the times of day to stop eating before bedtime. I take 1 omeprazole in the morning before the day starts and I take Sucralafate 1 GM tablet 3 hours after my last meal. Coffee seems to make it worse if I drink late at night. I have strong burning all over my back in the same location. I was in the ER in October thinking I was having a heart attack. I have had recent episodes that were much more painful burning and one night lead to vomiting for about an hour. The pain was a 10 during that episode.
Tue, 29 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Klarida Papaqako 2 hours later
Brief Answer:
Possible pancreatic or acid reflux problem.

Detailed Answer:
Hello,

Thank you for using Healthcaremagic to post your health concern.
I read it carefully and I understand your concern.

What you are describing seems like either Pancreatitis or pain from acid reflux in the esophagus.

I would suggest you consider a visit to a gastroenterologist for sure who can do a fibrogastroscopic examination if you haven't done. Also he can check the pancreatic enzymes and do an ultrasound to check the pancreas.

Meanwhile, avoid foods or drinks that stimulate the pain and that makes it worse.

Hope this is helpful.
Let me know if you need any more information.

Kind regards,
Dr.Papaqako
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor